On an unique nondegenerate distribution of agents in the Huggett model

Vol: 
19/2010
Author name: 
Kam T
Lee J
Year: 
2010
Month: 
July
Abstract: 

The seminal work of Huggett [“The risk-free rate in heterogeneous-agent incomplete-insurance economies”, Journal of Economic Dynamics and Control, 1993, 17(5-6), 953-969] showed that there exists a unique stationary distribution of agent types, given by their individual states of asset and income endowment pairs. However, the question remains open if the equilibrium individual state space might turn out to be trivial, in the sense that every agent’s common borrowing constraint binds forever. If so, the invariant probability measure of agent types will place all mass on this minimal credit level. By invoking a simple comparative-static argument, we provide closure to this open question. We thus reinforce Huggett’s result of a unique stationary equilibrium distribution of agents by showing that it must also be one that is nontrivial or nondegenerate.

Publication file: 

Updated:  22 October 2021/Responsible Officer:  Crawford Engagement/Page Contact:  CAMA admin